Our Stories

SSRI Stories is a collection of over 6,000 stories that have appeared in the media (newspapers, TV, scientific journals) in which prescription drugs were mentioned and in which the drugs may be linked to a variety of adverse outcomes including violence.

This updated site includes the stories from the previous site and new ones from 2011 to date.  We have used a new “category” classification system on the new stories.  We are working back through previously SSRI Stories to bring them into the new classification system.  In the meantime use the search box in the upper right column to search through both the old and the new stories.

SSRI Stories focuses primarily on problems caused by selective serotonin reuptake inhibitors (SSRIs), of which Prozac (fluoxetine) was the first.  For more see About SSRIs.   Other medications prescribed as antidepressants that fit the “nightmares” theme of the collected stories are sometimes included.

Behind the scenes at the NHS

SSRIstories is dedicated to posting news articles about antidepressant problems.  Many of us have long suspected that many suicides and homicides in the news are medication-induced even though medication is never mentioned, and where no contributory role is suspected by officialdom.  There is a U.K. organization called Hundredfamilies  (http://www.hundredfamilies.org/ ).  It is concerned about homicides committed by people who are mentally ill, and wants the government to do more to prevent these deaths.  In fact, the NHS often does review or investigate such cases, where a perpetrator was receiving mental health care from them.  These independent reviews offer a fascinating glimpse behind the scenes.  See more …..


From the Web

2017/07/23 - Renowned yoga teacher Michael Stone dies after drug overdose in Victoria — (CBC News)

To view original article click here CBC News Preliminary toxicology results suggest Stone had opioids, including fentanyl, in system when he overdosed By Rhianna Schmunk, CBC News Posted: Jul 23, 2017 2:51 PM PT Last Updated: Jul 24, 2017 5:54 PM PT A renowned Buddhist teacher, yoga instructor and author died last week after taking “street drugs” […]

2017/07/20 - The Dark Side of Linkin Park’s Chester Bennington: Battle With Addiction Inspired and Plagued Singer, Shadowing His Massive Success — (E News)

To view original article click here E News by Natalie Finn  Thu, Jul 20, 2017 5:15 PM In songs about grief, fear, mortality, isolation and everyday self-loathing, Chester Bennington’s voice soared.The Linkin Park singer and songwriter, who candidly talked about how his band’s frequently dark subject matter was indeed inspired by his own emotional turmoil, belted […]

2017/07/07 - Mother accused of stabbing 4 children, husband to death — (WSB-TV 2 Atlanta)

To view original article click here WSB-TV 2 Atlanta by: Liz Artz, Tony Thomas Updated: Jul 7, 2017 – 9:33 AM GWINNETT COUNTY, Ga. – Gwinnett County police said a man and four children were found stabbed to death in a Loganville home Thursday morning. When officers arrived at the home on Emory Lane, they […]

2017/07/03 - YouTube star Stevie Ryan ‘totally off anti-depressants,’ grieving death of grandfather just before suicide — (The Mercury News)

To view original article click here The Mercury News By Martha Ross | mross@bayareanewsgroup.com | Bay Area News Group PUBLISHED: July 3, 2017 at 3:13 pm | UPDATED: July 5, 2017 at 7:13 pm Stevie Ryan became a YouTube sensation with her video series “Little Loca,” which she parlayed into a more mainstream media opportunity: […]

2017/07/03 - Doctors unable to agree why a girl, 16, believes people are “robots” and “not real” — (The York Press)

To view original article click here The York Press 3 July 2017 CONSULTANT child psychiatrists don’t agree on what the 16-year-old girl who killed Katie Rough suffers from.  But they do agree that her condition substantially affected her thought processes, Graham Reeds QC told Leeds Crown Court. That is why, after discussions at the highest […]


 

Warning

Adverse reactions are most likely to occur when starting or discontinuing the drug, increasing or lowering the dose or when switching from one SSRI to another. Adverse reactions are often diagnosed as bipolar disorder when the symptoms may be entirely iatrogenic (treatment induced). Withdrawal, especially abrupt withdrawal, from any of these medications can cause severe neuropsychiatric and physical symptoms. It is important to withdraw extremely slowly from these drugs, often over a period of a year or more, under the supervision of a qualified and experienced specialist. Withdrawal is sometimes more severe than the original symptoms or problems.

The following RxISK.org research papers and guides deal with dependence and withdrawal and may be helpful:

  1. Dependence and Withdrawal
  2. Guide to Stopping Antidepressants
  3. Medicine Induced Stress Syndromes

Click here to view these and other RxISK.org research papers.